Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 357, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 1, 2012, 8:58 PM CDT for Harmon County, Jackson County, Oklahoma; Hardeman County, Wilbarger County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 1, 2012, 9:26 PM CDT
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Harmon County, OK, Jackson County, OK, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:04 PM CDT | TSTM WND GST 60 | 7 W Eldorado, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
911 WUUS54 KOUN 020158 SVROUN OKC057-065-TXC197-487-020245- /O.NEW.KOUN.SV.W.0357.120602T0158Z-120602T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT FRI JUN 1 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDEMAN COUNTY IN NORTHERN TEXAS... EXTREME SOUTHEASTERN HARMON COUNTY IN SOUTHWEST OKLAHOMA... JACKSON COUNTY IN SOUTHWEST OKLAHOMA... EXTREME NORTHWESTERN WILBARGER COUNTY IN NORTHERN TEXAS... * UNTIL 945 PM CDT * AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELDORADO TO 6 MILES NORTHEAST OF GOODLETT...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... QUANAH...CHILLICOTHE...MEDICINE MOUND...ELDORADO AND ODELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3464 9967 3444 9928 3407 9957 3437 9988 TIME...MOT...LOC 0153Z 326DEG 23KT 3454 9969 3439 9980 $$
1 follow-up statement
526 WWUS54 KOUN 020226 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 926 PM CDT FRI JUN 1 2012 TXC487-197-OKC065-057-020255- /O.CAN.KOUN.SV.W.0357.000000T0000Z-120602T0245Z/ HARMON OK-JACKSON OK-HARDEMAN TX-WILBARGER TX- 926 PM CDT FRI JUN 1 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN HARMON... JACKSON...HARDEMAN AND EXTREME NORTHWESTERN WILBARGER COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER WIND GUSTS OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS AS THEY MOVE THROUGH SOUTHERN PARTS OF JACKSON COUNTY AND NORTHERN HARDEMAN COUNTY. LAT...LON 3464 9967 3444 9928 3407 9957 3437 9988 TIME...MOT...LOC 0223Z 326DEG 23KT 3454 9969 3439 9980 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:40 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 1, 2:40 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT FRI JUN 1 2012 .DISCUSSION... UPPER LEVEL NORTHWEST FLOW WILL PREVAIL ACROSS THE SOUTHERN PLAINS AS A SFC HIGH SLIPS EASTWARD INTO EASTERN OK AND A WARM FRONT BEGINS TO LIFT NORTHEASTWARD OVER THE TX/OK PANHANDLES AND FAR WESTERN OK. SCT EARLY DAY CONVECTION WILL PERSIST FOR THE NEXT HOUR OR TWO AS IT SHIFTS EASTWARD AND MOVES INTO THE STABLE AIRMASS OVER ERN OK. THIS COMBINED WITH WIDESPREAD CLOUD COVER HAS LIMITED HIGH TEMPS TODAY. EXCEPTION WILL BE OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE QUASI- STATIONARY BOUNDARY WILL MOVE EASTWARD AS A WARM FRONT...YIELDING CLEARER SKIES AND WARMING TEMPS. THIS WILL OCCUR AS SFC LOW CONTINUES TO DEEPEN ACROSS SE CO/NE NM REGION THROUGH THIS EVENING. LOW LVL MOISTURE WILL RETURN INTO THE TX/OK PANHANDLES...CREATING A NARROW WARM SECTOR AND MODEST INSTABILITY. WITH APPRECIABLE UPPER LEVEL NORTHWEST FLOW...ADEQUATE SHEAR WILL EXIST FOR A FEW SEVERE STORMS OVER THIS REGION. SCT STORMS MAY EVENTUALLY MOVE SOUTHEASTWARD AS ONE OR MORE CLUSTERS OF SHOWER/STORM ACTIVITY. GIVEN THIS SCENARIO...CONFIDENCE IS HIGH THAT PRECIP WILL AFFECT MUCH OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING AND OVERNIGHT AS REMNANT STORMS MOVE SEWD ALONG AND ACROSS THE WARM FRONT AND HAVE INCREASED POPS TO LIKELY ACROSS THIS REGION. STILL CANNOT RULE OUT A SEVERE STORM OR TWO WITH MAINLY A LARGE HAIL AND WIND THREAT THIS EVENING OVER WESTERN PORTIONS OF THE FA. THE LARGE SCALE PATTERN WILL REMAIN MOSTLY UNCHANGED THROUGH THE PERIOD WITH WEAK UPPER DISTURBANCES MOVING THROUGH THE UPPER FLOW. THIS WILL FAVOR LATE AFTERNOON STORM COMPLEXES ACROSS THE HIGHER TERRAIN OF CO/NM AND THE TX/OK PANHANDLES SHIFTING SOUTH AND EAST AS THEY TAP INTO THE UPPER LEVEL NORTHWESTERLIES. DESPITE GENERAL UNCERTAINTIES AMONG MODELS WRT CONVECTIVE COVERAGE...PLACEMENT OF A NEARLY STATIONARY FRONTAL BOUNDARY AND ADEQUATE LOW LVL MOISTURE LENDS ENOUGH CONFIDENCE IN DAILY RAINFALL EPISODES TO WARRANT 30 TO 40 PERCENT POPS THROUGH THE WEEKEND. DAYTIME TEMPS WILL HINGE LARGELY ON THE POSITIONING OF THE FRONTAL BOUNDARY...BUT SHOULD GENERALLY REMAIN AT OR JUST ABOVE CLIMO FOR EARLY JUNE. AREAS NEARER CLOUDINESS AND SHOWER ACTIVITY WILL CERTAINLY BE COOLER. BY MONDAY...MODELS DEPICT A BUILDING RIDGE INTO THE SOUTHWEST. A SHORTWAVE TROUGH WILL PULL A COLD FRONT SOUTH THROUGH OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TUESDAY. WITH GENERALLY WEAK UPPER FLOW...SEVERE WEATHER CHANCES APPEAR LOW. AS THE FRONTAL BOUNDARY STALLS ACROSS THE REGION...RAIN CHANCES WILL CONTINUE AND LOW END POPS WILL REMAIN IN THE FORECAST THROUGH THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 87 70 91 / 40 20 40 20 HOBART OK 62 89 67 93 / 60 30 40 20 WICHITA FALLS TX 65 91 71 95 / 40 30 20 10 GAGE OK 58 87 65 96 / 50 20 40 20 PONCA CITY OK 57 82 69 87 / 40 10 40 30 DURANT OK 60 87 69 90 / 30 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/84
Hazardous weather outlook, Jun 1, 11:56 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT FRI JUN 1 2012
OKZ004>048-050>052-TXZ083>090-021200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT FRI JUN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG THUNDERSTORMS MAY OCCUR THIS EVENING...BUT ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED THROUGH TONIGHT.
DISCUSSION...
SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD SOUTHEAST ACROSS
PORTIONS OF NORTH CENTRAL AND CENTRAL OKLAHOMA DURING THE EARLY TO
MID AFTERNOON HOURS. THE CHANCE FOR STRONG TO SEVERE THUNDERSTORMS
IS VERY LOW.
BY LATE THIS AFTERNOON....SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO FORM ACROSS THE TEXAS PANHANDLE WITHIN BETTER MOISTURE
AND HEATING. A FEW STRONG TO MARGINALLY SEVERE STORMS MAY
AFFECT PART OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS
AFTERNOON THROUGH MID EVENING. ADDITIONAL THUNDERSTORMS MAY FORM
DURING THE LATE EVENING AND OVERNIGHT HOURS AS A LOW LEVEL JET
DEVELOPS. THE BEST CHANCES FOR STORMS OVERNIGHT WILL BE ACROSS THE
NORTHERN HALF OF OKLAHOMA. ELEVATED INSTABILITY WILL BE WEAK BUT A
FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN AND CENTRAL
PLAINS SATURDAY INTO SATURDAY NIGHT. SCATTERED THUNDERSTORMS
MAY OCCUR WITH THIS SYSTEM...ESPECIALLY ACROSS NORTHERN OKLAHOMA.
THUNDERSTORM CHANCES WILL BE RATHER LOW MONDAY THROUGH THURSDAY
OF NEXT WEEK AND ORGANIZED SEVERE WEATHER APPEARS UNLIKELY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SATURDAY JUNE 2.In the hours before
Special weather statement, Jun 1, 7:31 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT FRI JUN 1 2012
OKZ033-020100-
HARMON OK-
731 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARMON COUNTY UNTIL 800 PM CDT...
AT 728 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DODSON...
MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HOLLIS...GOULD AND MCKNIGHT.
LAT...LON 3481 9998 3481 9974 3479 9975 3458 9977
3462 10000 3482 10000
TIME...MOT...LOC 0028Z 274DEG 24KT 3472 10004Special weather statement, Jun 1, 7:52 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT FRI JUN 1 2012
OKZ014-021-020145-
ROGER MILLS OK-BECKHAM OK-
752 PM CDT FRI JUN 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND NORTHEASTERN
BECKHAM COUNTIES UNTIL 845 PM CDT...
AT 748 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REYDON...
MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...REYDON...DEMPSEY AND BERLIN.
LAT...LON 3571 9998 3559 9943 3535 9953 3552 10000
3565 10000
TIME...MOT...LOC 0048Z 289DEG 35KT 3561 9998Local storm report, Jun 1, 8:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND DMG HOLLIS 34.69N 99.92W
06/01/2012 HARMON OK LAW ENFORCEMENT
UTILITY POLES BLOWN DOWN THROUGHOUT TOWN. REPORTED BY
HOLLIS PD.
&&
FMLocal storm report, Jun 1, 8:27 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 1 W HOLLIS 34.69N 99.93W
06/01/2012 E1.00 INCH HARMON OK TRAINED SPOTTER
REPORTED BY HARMON COUNTY EMERG. MGT.
&&
FMLocal storm report, Jun 1, 8:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 2 S HOLLIS 34.66N 99.92W
06/01/2012 E1.00 INCH HARMON OK PUBLIC
&&
FMLocal storm report, Jun 1, 8:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 ENE SWEETWATER 35.45N 99.84W
06/01/2012 E1.00 INCH ROGER MILLS OK PUBLIC
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:31 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 1, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 49 min |
| Jun 1, 7:52 PM CDT | Special Weather Statement | OUN | Roger Mills | 53 min |
| Jun 1, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 40 min |
| Jun 1, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 39 min |
| Jun 1, 8:38 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon | 112 min |
| Jun 1, 9:01 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 1, 9:02 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Jun 2, 1:32 AM CDT | Special Weather Statement | OUN | Ellis | 28 min |
| Jun 2, 2:11 AM CDT | Special Weather Statement | OUN | Woodward | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.